MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 26053SC, 15FR; RESECTOSCOPE INNER SHEATH TUBE

KARL STORZ SE & CO. KG INNER SHEATH FOR 26053SC, 15FR; RESECTOSCOPE INNER SHEATH TUBE
Model Number 26053CB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is in transit to the factory.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): as reported: "during a hysteroscopy resection of a polyp, after a few minutes of intervention, there was an intrauterine spark between the shirt and handle.Observed breakage of the handle resection, and ceramic protection (bakelite shirt), burn of the optic.Gesture was arrested immediately.Fragments of the handle and the sleeve remained intrauterine without the possibility of removing them".
 
Additional Manufacturer Narrative
The following items were returned for evaluation: 26053cb / inner sheath f.Resect.Sheath, 15 fr.26120aa / hopkins telescope 0°, 2,9 mm, 30 cm.26053sc / resectoscope sheath, 15fr.During the examination of the returned articles 26053cb, 26053sc, and 26120aa, the following was found: article 26120aa: has a burn at the distal end.The ifu contains a risk of injury warning due to incorrectly assembled and damaged instruments.The ifu points out that failure to comply with this instruction manual and all instructions for use of the products used in combination, or incorrectly assembled and damaged instruments, can lead to injuries to the patient.Article 26053cb: the ceramic beak is damaged or broken.On the ceramic that remains inside the shaft, slight black smack marks can be seen.The ifu contains warnings regarding risk of injury due to overloading, that the sheaths with ceramic tip must be handled carefully and must be checked for cracks or other damage before each use, and that damaged sheaths (chipped or cracked) must never be used since malfunctions could occur, which could lead to patient injury.Conclussion: one must assume that here a mistake has been made in the assembly of the individual components by the user.The assembly for one application consists of the components inner sheath ( 26053cb), resectoscope sheath (26053sc), working element ( 26053eb), optics (26120aa) and a sling / electrode (011010-01).The assembly of these components is described in the instructions for use.Since these have probably not been adhered to properly, the sling was slightly bent during assembly.As a result, the position of the sling to the optics has changed slightly.This allowed a smaller distance or a touch of sling and optics whereby there was a short circuit or a spark strike that damaged the optics at the distal end.As a result, the smack marks on the shaft interior of article 26053cb are most likely created.The ceramic damage was caused by mechanical impact or levering.Manufacturing defect or transport damage can be ruled out due to delivery in 2020.
 
Event or Problem Description
During a hysteroscopy resection of a polyp, after a few minutes of intervention, it there was an intrauterine spark between the shirt and handle.Observed breakage of the handle resection, and ceramic protection (bakelite shirt), burn of the optic.Gesture was arrested immediately.Fragments of the handle and the sleeve remained intrauterine without the possibility of removing them.The patient has been warned.Generator settings irrigation and resection are classic and used for each intervention of the same type no immediate consequences but risk long-term potential (traumatic? infectious?) since the pieces of ceramic of the shirt as well as the metal end of the handle could not be found.

Brand Name
INNER SHEATH FOR 26053SC, 15FR
Common Device Name
RESECTOSCOPE INNER SHEATH TUBE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key12008990
Report Number9610617-2021-00050
Device Sequence Number11619502
Product Code HIH
UDI-Device Identifier04048551410479
UDI-Public4048551410479
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number26053CB
Device Catalogue Number26053CB
Device Lot NumberYP01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;